Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2007, 8:58 PM CDT for Grayson County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 8:58 PM CDT (01:58 UTC)
- Expired
- May 7, 2007, 10:15 PM CDT
- In force
- 77 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 7, 7:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT MON MAY 7 2007 .UPDATE... MCV MOVING ACROSS OUR NORTHERN ZONES HAS BLOSSOMED WITH CONVECTION OVER THE LAST HOUR. THE 00Z SOUNDING SHOWS LITTLE TO NO CAP WITH AMPLE INSTABILITY. DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED SEVERE STORMS...BUT 0-1KM SHEAR FROM SOUNDING IS RATHER UNIMPRESSIVE. HOWEVER...OUTFLOW BOUNDARIES WILL LOCALLY BACK WINDS AND INCREASE LOW LEVEL HELICITIES. FURTHERMORE...STORMS HAVE ALREADY BEEN DISPLAYING WEAK ROTATION. WE EXPECT THESE STORMS TO INCREASE IN COVERAGE NORTHWARD TOWARD THE RED RIVER. TORNADO WATCH WILL BE IN EFFECT FOR OUR NORTHERN 2 TIERS OF COUNTIES THROUGH 3 AM. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL WILL POSE A HAZARDOUS FLOODING CONCERN AS SOME OF THESE SAME AREAS RECEIVED TORRENTIAL RAINFALL THIS MORNING. EVENING POPS HAVE BEEN ADJUSTED INTO THE LIKELY CATEGORY. SCHULTZ && .PREV DISCUSSION... /ISSUED 559 PM CDT MON MAY 7 2007/ AVIATION... ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN. CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH. 84 UPDATE... 540 PM WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE OVERNIGHT POPS IF NEEDED. OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR EASTERN ZONES. UPDATES AVAILABLE. SCHULTZ PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/ DISCUSSION... LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S. THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY. SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE IT EASTWARD LATE WEEK. AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL LATER. LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 82 64 80 64 / 50 30 40 30 40 WACO, TX 71 84 65 81 63 / 30 20 20 20 30 PARIS, TX 69 81 65 80 64 / 40 20 20 20 30 DENTON, TX 69 81 63 79 62 / 50 30 40 40 40 MCKINNEY, TX 68 82 63 81 63 / 50 30 40 30 30 DALLAS, TX 72 83 66 82 65 / 50 30 40 30 30 TERRELL, TX 70 83 65 81 66 / 40 20 30 20 30 CORSICANA, TX 70 84 66 82 64 / 30 20 20 20 20 TEMPLE, TX 69 85 65 82 64 / 30 20 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && WFO FWD
Hazardous weather outlook, May 7, 7:45 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT MON MAY 7 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 745 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ALONG AND NORTH OF A JACKSBORO...TO DENTON...TO EMORY LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS AREA...BUT AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE...HEAVY RAINFALL RESULTING IN FLASH FLOODING AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY. THE SEVERE THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR WEAKENS. THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT ALONG AND NORTH OF A JACKSBORO...TO DENTON...TO EMORY LINE. SCHULTZ
In the hours before
Special weather statement, May 7, 7:29 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 729 PM CDT MON MAY 7 2007 TXZ092-080100- COOKE TX- 729 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COOKE COUNTY AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WHITESBORO...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG. OTHER STRONG STORMS IN DENTON COUNTY WILL BE ENTERING SOUTHERN COOKE COUNTY THROUGH 8 PM. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF ANY OF THE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3344 9738 3344 9694 3378 9694 3379 9700 25
Local storm report, May 7, 7:38 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 6 NNW PONDER 33.26N 97.33W
05/07/2007 E0.88 INCH DENTON TX AMATEUR RADIO
NICKEL HAIL 2 MILES NORTHEAST OF STONYLocal storm report, May 7, 8:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD 7 SE GAINESVILLE 33.57N 97.06W
05/07/2007 COOKE TX AMATEUR RADIO
HIGH WATER IN LAKE KIOWA AREA...BARRICADES REQUESTEDLocal storm report, May 7, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 7 SE GAINESVILLE 33.57N 97.06W
05/07/2007 COOKE TX EMERGENCY MNGR
WATER RUNNING THROUGH HOUSE.Local storm report, May 7, 8:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG SHERMAN 33.62N 96.61W
05/07/2007 GRAYSON TX TRAINED SPOTTER
LARGE LIMBS DOWN. WIND ESTIMATED 75 SUSTAINED FOR 3-4
MINUTES. COVERED PARKING AWNING LIFTED OFF PILLARS.Local storm report, May 7, 8:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST KNOLLWOOD 33.69N 96.62W
05/07/2007 E60 MPH GRAYSON TX AMATEUR RADIO
ESTIMATED 60 MPH WINDS NEAR KNOLLWOODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 45 min |
| May 7, 7:29 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 7, 7:36 PM CDT | Flash Flood Warning | FWD | Cooke, Denton, Wise | 3 hr |
| May 7, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| May 7, 9:03 PM CDT | Tornado Warning | FWD | Grayson | 42 min |
| May 8, 12:56 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| May 8, 1:29 AM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| May 8, 2:20 AM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| May 8, 2:22 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| May 8, 2:32 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 8, 3:11 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:41 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:03 PM CDT | Flash Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more | 40 hr |
| May 8, 3:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 8, 5:09 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 55 min |
| May 8, 6:57 PM CDT | Special Weather Statement | FWD | Van Zandt | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.